Thunderstorm Wind, Shiawassee
- When
- July 14, 1:16 AM EST
- Where
- Shiawassee County, 3.33 mi WSW of Burton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.980, -84.340
A tree limb was reported down.
A thunderstorm brought down a few tree limbs in Shiawassee county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm brought down a few tree limbs in Shiawassee county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 13, 11:17 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1217 AM EDT TUE JUL 14 2015
.AVIATION...
INCREASED COVERAGE OF THUNDERSTORMS OVER WESTERN LOWER MICHIGAN
SUPPORTS A MENTION IN THE TERMINAL FORECASTS DURING THE EARLY
MORNING HOURS. SOME WEAKENING IS EXPECTED AS THE CONVECTION MOVES
EASTWARD BUT SOME GUSTY WEST WIND AND IFR IN HEAVY DOWNPOURS ARE
LIKELY AT EACH LOCATION UNTIL THE CLUSTERS EXIT EASTWARD TOWARD
SUNRISE. ANOTHER PERIOD OF ENHANCED STRATUS/STRATO-CU AND PERHAPS
ADDITIONAL SCT -SHRAS LATE IN THE FORECAST PERIOD. WINDS WILL VEER
FROM SW TONIGHT TO W DURING THE MORNING NW/N DURING AFTN/EVENING
WITH THE PASSAGE OF THESE SYSTEMS.
FOR DTW...THUNDERSTORMS ARE LIKELY IN THE 07Z-11Z PERIOD AND PERHAPS
AGAIN LATER IN THE FORECAST AS SEVERAL WAVES PIVOT THROUGH REGION.
IFR RESTRICTION IS LIKELY WITH LOWER VFR/MVFR POSSIBLE AGAIN LATE IN
FORECAST WITH SECOND WAVE.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM FOR CEILINGS AOB 5000 FT TONIGHT/MORNING. LOW TUESDAY
EVENING.
* MEDIUM FOR THUNDERSTORM DEVELOPMENT TONIGHT/MORNING AND LOW DURING
AFTERNOON.
&&
.PREV DISCUSSION...ISSUED 354 PM EDT MON JUL 13 2015
SHORT TERM...THIS EVENING AND TONIGHT
A STRUNG OUT STRETCHING DEFORMATION FILLAMENT HAS BEEN STRUGGLING TO
PUSH EASTWARD TODAY AND HAS BEEN THE MAIN ITEM OF NOTE. ENOUGH
THERMODYNAMIC SUPPORT EXISTED DESPITE RELATIVELY STABLE LOWER LEVELS
TO ALLOW FOR MULTIPLE...INNOCUOUS WAKE LOW STRUCTURES TO CAUSE
DISRUPTIONS AND LOWER PREDICTABILITY TO THE SURFACE WIND FLOW AROUND
MIDDAY. A SURVEY OF SURFACE OBSERVATIONS THIS AFTERNOON SUGGESTS
THIS POTENTIAL HAS ENDED. A FAIRLY IMPRESSIVE BRANCH OF UPPER LEVEL
WESTERLIES SANDWHICHED BETWEEN TWO UPPER LEVEL RIDGE CENTERS REMAINS
IN PLACE OVER PORTIONS OF THE MISSISSIPPI AND OHIO RIVER VALLEYS.
THE FORECAST IS FOR THIS UPPER LEVEL JET MAXIMUM TO REMAIN SOUTH AND
WEST OF DETROIT THROUGH THE OVERNIGHT. THE LACK OF FLOW WILL MAKE
THE DEFORMATION SLUGGISH IN ITS EXIT OVER THE NEXT 3 HOURS. BETTER
SURFACE HEATING AND MIXED LAYER GROWTH AHEAD OF THE DEFORMATION WILL
ALSO GIVE A CHANCE FOR A SHOWER OR RUMBLE OF THUNDER YET LATE THIS
AFTERNOON.
THE ITEM OF IMPORTANCE FOR TONIGHT WILL BE SHORTWAVE ENERGY THAT
WILL STREAM OUT OF MINNESOTA AND WISCONSIN...ALONG WITH THE ABSOLUTE
VORTICITY MAXIMUM THAT IS OVER LAKE SUPERIOR. MAIN FORCING LATE
TONIGHT WILL BE DIFFERENTIAL CYCLONIC VORTICITY ADVECTION OCCURING
IMMMEDIATELY IN ADVANCE OF THE SHORTWAVE ENERGY AS IT PUSHES
DIRECTLY INTO SOUTHEASTERN MICHIGAN. FORECAST THETA E PLAN VIEW
CHARTS SHOW SOME MINOR THETA E RIDGE ORGANIZING AMIDST THE LARGER
SCALE DIFFUSE QUASI-WARM SECTOR. MAINTAINED THE PREVIOUS FORECAST OF
LIKELY POPS FOR LATE TONIGHT. THE EVENT WILL BE HEAVILY DEPENDENT ON
UPSTREAM CONVECTION PUSHING/ADVECTING DOWNSTREAM INTO THE AREA.
THERE IS AGAIN LOW PREDICTABILITY ON COVERAGE GIVEN LACK OF UPPER
LEVEL JET SUPPORT...BUT ENOUGH THERMAL FORCING EXISTS TO SUPPORT
LIKELY TO NUMEROUS COVERAGE DURING THE 8-12Z TIMEFRAME.
LONG TERM...TUESDAY THROUGH NEXT MONDAY
AN AMPLIFYING MID LEVEL TROUGH NOW ROTATING ACROSS LAKE SUPERIOR/NE
MINNESOTA WILL ROTATE ACROSS LAKE HURON AND SE MI ON TUESDAY. THE
ASSOCIATED MID LEVEL COLD POOL COUPLED WITH MODEST DAYTIME
DESTABILIZATION WILL SUPPORT A HEALTHY COVERAGE OF SHOWERS AND SOME
THUNDERSTORMS. BOUNDARY LAYER CONVERGENCE IN THE VICINITY OF THE SFC
LOW /FCST TO TRACK ACROSS THE ERN HALF OF THE FORECAST AREA/ AND
NUMEROUS SFC FRONTS/TROUGH AXES WITHIN A RELATIVELY DEEP MOIST LAYER
WILL FURTHER SUPPORT A HIGH LIKELIHOOD OF RAIN SHOWERS. THE DEGREE
OF DIURNAL DESTABILIZATION WILL OF COURSE REMAIN DEPENDENT ON THE
COVERAGE OF MORNING SHOWERS AND LOW CLOUDS. MODEL SOLUTIONS BRING
SFC DEWPOINTS UP TOWARD 70 DEG TUES MORNING...WHICH MAY BE A BIT
OVERDONE TAKING INTO ACCOUNT SFC DEWPOINTS ACROSS THE UPPER GREAT
LAKES THIS AFTERNOON. ASSUMING AT LEAST A BRIEF PERIOD OF DAYTIME
HEATING BOOSTING HIGHS IN THE MID/UPPER 70S AND SFC DEWPOINTS IN THE
UPPER 60S...0-1KM ML CAPE WILL LIKELY FALL SHY OF 1K J/KG. THIS
ALONG WITH THE BETTER MID LEVEL WIND FIELDS SLIDING JUST SOUTH OF
THE STATE WILL DRASTICALLY LIMIT THE POTENTIAL FOR ANY STRONG/SEVERE
STORMS ON TUES.
SHOWERS WILL END ABRUPTLY FROM NORTH TO SOUTH ACROSS THE FORECAST
AREA TUES EVENING AS A DRY CONTINENTAL AIRMASS ADVANCES ACROSS THE
AREA IN THE WAKE OF THE ASSOCIATED COLD FRONT. THIS COOLER AND DRIER
AIR WILL BE DRIVEN INTO THE AREA IN ADVANCE OF A 1020MB SFC HIGH
BUILDING INTO THE NRN GREAT LAKES TUES NIGHT INTO WEDNESDAY. A POST
FRONTAL N-NE GRADIENT WILL LEAD TO A PERIOD OF RATHER GUSTY WINDS
TUES NIGHT INTO WED MORNING FOLLOWING FROPA...ESPECIALLY ALONG THE
LAKE HURON SHORELINE. POST FRONTAL SHALLOW COLD AIR ADVECTION WILL
LIMIT WED AFTERNOON MIXING DEPTHS...SUPPORTING HIGHS MAINLY IN THE
70S WITH UPPER 60S EXPECTED ALONG THE LAKE HURON SHORELINE. THE SFC
HIGH WILL SETTLE INTO THE SRN GREAT LAKES WED NIGHT...SETTING UP
OPTIMAL RADIATIONAL COOLING CONDITIONS. THIS WILL SUPPORT WED NIGHT
MINS WELL DOWN INTO THE 50S.
THE END OF THE WEEK AND INTO THE WEEKEND WILL FEATURE INCREASINGLY
WARM TEMPERATURES ALONG WITH CHANCES FOR PRECIPITATION. THE START
OF THE EXTENDED FORECAST ON THURSDAY WILL BE DRY AS THE AREA RESIDES
IN UPPER LEVEL RIDGING. THIS RIDING WILL NOT HOLD FOR VERY LONG AS
NUMEROUS SHORTWAVES ROTATE THROUGH THE UPPER LEVEL FLOW COME FRIDAY.
MODELS AS OF RIGHT NOW ARE SHOWING THE BETTER CHANCES FOR PRECIP ON
FRIDAY AND MONDAY AS MORE PROMINENT SHORTWAVES SLIDE ACROSS THE
GREAT LAKES REGION...HOWEVER LIKE USUAL ISSUES WITH TIMING WILL COME
INTO PLAY. COMFORTABLE TEMPERATURES FELT EARLIER IN THE WEEK WILL
GIVE WAY TO WARMER CONDITIONS AS TEMPS RISE INTO THE LOW TO MIDDLE
80S BY THE END OF THE WEEKEND.
MARINE...
LOW PRESSURE WILL TRACK ACROSS LAKE HURON LATE TONIGHT THROUGH TUES
MORNING...CAUSING A GRADUAL VEERING OF THE WINDS FROM SSE TO NW BY
TUES AFTERNOON. THE GRADIENT WILL INCREASE TUES AFTERNOON THROUGH
TUES NIGHT AS THE LOW DEPARTS TO THE EAST AND HIGH PRESSURE BUILDS
INTO LAKE SUPERIOR. THIS ALONG WITH NEUTRAL TO SLIGHTLY UNSTABLE
CONDITIONS OVER THE LAKES WILL LEAD TO GUSTY N-NE WINDS TUES NIGHT
INTO AT LEAST WED MORNING...ESPECIALLY ON LAKE HURON AND SAGINAW
BAY. SMALL CRAFT ADVISORIES MAY BE NEEDED UNDER THESE CONDITIONS.
WINDS AND WAVES WILL THEN DIMINISH TUES NIGHT AS THE HIGH PRESSURE
EXPANDS INTO THE SOUTHERN GREAT LAKES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 PM EDT WEDNESDAY
FOR LHZ441>443.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT WEDNESDAY
FOR LHZ421-422.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....BT
SHORT TERM...CB
LONG TERM....SC/SS
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1007 PM EDT MON JUL 13 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1007 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT AS LOW PRESSURE APPROACHES THE AREA. WHILE SEVERE WEATHER IS NOT ANTICIPATED...THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS NEAR 40 MPH. STORM MOTION WILL BE FROM THE WEST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THIS LOW PRESSURE MOVES EASTWARD ACROSS THE AREA AND PULLS A COLD FRONT THROUGH LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140845- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1007 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT AS LOW PRESSURE APPROACHES THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO NEAR 30 KNOTS. STORM MOTION WILL BE FROM THE WEST AT NEAR 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THIS LOW PRESSURE MOVES EASTWARD ACROSS THE AREA AND PULLS A COLD FRONT THROUGH LOWER MICHIGAN. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON LATE TUESDAY INTO WEDNESDAY. REFER TO THE LATEST MARINE WEATHER MESSAGE FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT/DG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
134 AM EDT TUE JUL 14 2015
MIZ047-048-053-140630-
BAY-SAGINAW-MIDLAND-
134 AM EDT TUE JUL 14 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAGINAW...BAY AND
MIDLAND COUNTIES...
AT 134 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEAVERTON TO NEAR PLEASANT VALLEY TO CARSON
CITY...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
EDENVILLE AROUND 140 AM EDT.
MERRILL AROUND 150 AM EDT.
BENTLEY AROUND 200 AM EDT.
MIDLAND...FREELAND AND MARION SPRINGS AROUND 205 AM EDT.
AUBURN AND PINCONNING AROUND 210 AM EDT.
ZILWAUKEE AND OAKLEY AROUND 215 AM EDT.
SAGINAW...BAY CITY...CHESANING...ST. CHARLES AND KAWKAWLIN AROUND
220 AM EDT.
ESSEXVILLE AROUND 225 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...POSEYVILLE...
LAPORTE...NORTH BRADLEY...NELSON...GORDONVILLE...ARTHUR...BUENA VISTA
TOWNSHIP...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND BRANT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
4391 8404 4391 8391 4376 8395 4377 8396
4367 8391 4362 8374 4360 8370 4322 8370
4322 8393 4313 8393 4313 8436 4347 8437
4347 8461
TIME...MOT...LOC 0534Z 258DEG 41KT 4387 8454 4348 8462 4318 8482
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
157 AM EDT TUE JUL 14 2015
MIZ053-140715-
SAGINAW MI-
157 AM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW COUNTY UNTIL 315 AM
EDT...
AT 157 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARION SPRINGS...OR 10 MILES EAST OF ITHACA...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHESANING AND OAKLEY AROUND 220 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BURT...BRANT...
GARFIELD...NELSON...FENMORE...FOSTERS...SHIAWASSEE NATIONAL WILDLIFE
REFUGE...LAYTON CORNERS AND SWAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4338 8370 4322 8370 4322 8393 4313 8393
4313 8437 4339 8437
TIME...MOT...LOC 0557Z 291DEG 32KT 4325 8441
JVCThe Detroit radar (KDTX), 77 km away, was scanning. The volume nearest the first event began at 06:18 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree limb was reported down.
A tree limb was reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594192, 594193.